Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2000, 10:03 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2000, 10:03 AM CDT (15:03 UTC)
- Expired
- Apr 3, 2000, 11:00 AM CDT
- In force
- 57 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 11:07 AM CDT | Thunderstorm Wind | Lacombe, LA | Trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 031504 SVRNEW LAC103-031600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1003 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA * UNTIL 1100 AM CDT * AT 1003 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE OF SEVERE THUNDERSTORMS OF WESTERN ST TAMMANY..MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SUN COVINGTON BUSH ABITA SPRINGS THESE ARE DANGEROUS STORMS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:30 AM CDT, 33 minutes earlier.
Area forecast discussion, Apr 3, 9:30 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CDT MON APR 3 2000 ZONES LOOK OK FOR NOW. WILL HANDLE UPDATES AS WATCHES ARE CANCELLED OR EXPIRE. MARINE ZONES UPDATED FOR SMABLLL CRAFT ADVISORY WINDS. .NEW...SMALL CRAFT ADZY FOR CSTL WTRS...KPQL TO ATCHAFALAYA RVR.. .LA...NONE. .MS...NONE.
In the hours before
Special weather statement, Apr 3, 9:21 AM CDT, 42 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 930 AM CST MON APR 3 2000 A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST LOUISIANA...SOUTHWEST MISSISSIPPI...AND PORTIONS OF SOUTH MISSISSIPI FOR THIS MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE EAST ACROSS THE AREA THIS MORNING AND EARLY AFTERNOON. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT DROPS SOUTHEAST ACROSS THE STATE TO SOUTHEAST LOUISIANA BY TONIGHT. FOR MORE INFORMATION VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 49 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 64 min |
| Apr 2, 8:55 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 50 min |
| Apr 2, 10:10 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 20 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 80 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 80 min |
| Apr 3, 7:37 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 38 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 67 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Feliciana, West Feliciana | 67 min |
| Apr 3, 8:30 AM CDT | Tornado Warning | LIX | Tangipahoa | 60 min |
| Apr 3, 8:52 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint Helena | 53 min |
| Apr 3, 9:18 AM CDT | Tornado Warning | LIX | Washington | 57 min |
| Apr 3, 9:42 AM CDT | Tornado Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 63 min |
| Apr 3, 9:48 AM CDT | Tornado Warning | LIX | Saint Charles | 57 min |
| Apr 3, 10:22 AM CDT | Tornado Warning | LIX | Washington | 48 min |
| Apr 3, 10:38 AM CDT | Tornado Warning | LIX | Saint Tammany | 67 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 52 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 52 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 42 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 42 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 58 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 50 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Orleans | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.